Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 28, 2018, 12:18 PM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It took effect at Apr 5, 2018, 2:45 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 12:18 PM CDT (17:18 UTC)
- In effect from
- Apr 5, 2018, 2:45 AM CDT
- Expired
- Mar 29, 2018, 12:18 PM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Pearl River (PERL1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
108 WGUS44 KLIX 281718 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 1218 PM CDT Wed Mar 28 2018 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Louisiana... Pearl River Near Bogalusa affecting Pearl River...St. Tammany... Washington and Hancock Counties/Parishes Pearl River Near Pearl River affecting Pearl River...Hancock and St. Tammany Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 48 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-109-LAC103-117-292318- /O.NEW.KLIX.FL.W.0032.180402T0448Z-000000T0000Z/ /BXAL1.1.ER.180402T0448Z.180404T1200Z.000000T0000Z.NO/ 1218 PM CDT Wed Mar 28 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Pearl River Near Bogalusa. * from Sunday evening until further notice. * At 11:00 AM Wednesday the stage was 16.7 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...Rise above flood stage Sunday night and continue to rise to near 19.5 feet by the morning of Wednesday April 4th. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969 $$ MSC045-109-LAC103-292318- /O.NEW.KLIX.FL.W.0033.180405T0745Z-000000T0000Z/ /PERL1.1.ER.180405T0745Z.180406T1200Z.000000T0000Z.NO/ 1218 PM CDT Wed Mar 28 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Pearl River Near Pearl River. * from Thursday April 05 until further notice. * At 11:00 AM Wednesday the stage was 13.4 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by the morning of Thursday April 5th and continue to rise to near 15.0 feet on Friday April 6th. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
2 follow-up statements
958 WGUS84 KLIX 290122 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 822 PM CDT Wed Mar 28 2018 ...The flood warning continues for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River...Hancock and St. Tammany Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-109-LAC103-300722- /O.EXT.KLIX.FL.W.0033.180405T1032Z-000000T0000Z/ /PERL1.1.ER.180405T1032Z.180406T1200Z.000000T0000Z.NO/ 822 PM CDT Wed Mar 28 2018 The Flood Warning continues for The Pearl River Near Pearl River. * from Thursday April 05 until further notice. * At 8:00 PM Wednesday the stage was 13.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by the morning of Thursday April 5th and continue to rise to near 15.0 feet on Friday April 6th. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
180 WGUS84 KLIX 291511 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1011 AM CDT Thu Mar 29 2018 ...The flood warning is cancelled for the following rivers in Mississippi...Louisiana... Pearl River Near Bogalusa affecting Pearl River...St. Tammany... Washington and Hancock Counties/Parishes Pearl River Near Pearl River affecting Pearl River...Hancock and St. Tammany Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-109-LAC103-117-291541- /O.CAN.KLIX.FL.W.0032.000000T0000Z-180329T1511Z/ /BXAL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1011 AM CDT Thu Mar 29 2018 The Flood Warning is cancelled for The Pearl River Near Bogalusa. * At 9:00 AM Thursday the stage was 16.0 feet. * Flood stage is 18.0 feet. * Forecast...The river crested below flood stage at 16.2 feet. The river will fall to 14.7 feet by . * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969 $$ MSC045-109-LAC103-291541- /O.CAN.KLIX.FL.W.0033.180406T0400Z-000000T0000Z/ /PERL1.1.ER.180406T0400Z.180406T1200Z.000000T0000Z.NO/ 1011 AM CDT Thu Mar 29 2018 The Flood Warning is cancelled for The Pearl River Near Pearl River. * At 9:00 AM Thursday the stage was 12.9 feet. * Flood stage is 14.0 feet. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 5:29 AM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Mar 28, 5:29 AM CDT, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
529 AM CDT Wed Mar 28 2018
.SHORT TERM...
A large upper level high pressure will finally shift eastward
farther out into the Atlantic Ocean along with a surface high over
the Atlantic drifting eastward as well. This will keep a strong
southeasterly flow in place with mainly overcast skies and
primarily dry and mild on Wednesday. Slight risk for severe
weather has been extended southward to New Orleans area for
Thursday morning into the afternoon hours. A deep upper level trof
will swing eastward out of the plains with an associated cold
front moving through the forecast area throughout the daytime
hours on Thursday. Out ahead of the front...a squall line will
likely develop far northwest and move through from west to east
bringing the potential for strong winds in access of 50 mph. There
is a slight potential for large hail...however straight line
winds appear to be the primary threat. Flood threat looks to be
much higher north and west of our area as it appears the
associated showers and heavy storms will be progressive and
limited mainly to the daytime hours on Thursday.
.LONG TERM...
Dry and mild conditions will return on Friday behind the front
with a warm and dry forecast persisting into early next week. A
shortwave trof will result in an area of low pressure moving
across the Great Lakes region Saturday into Sunday. However...high
pressure continues to dominate the southeastern USA. As the high
slides east over the weekend temperatures will rebound anywhere
from 5 to as much as 10 degrees above normal in some locations.
.AVIATION...MVFR ceilings will prevail through the morning hours.
By the afternoon, enough mixing of the boundary layer should allow
ceilings to climb back above 3000 feet. Scattered showers may also
develop this afternoon and evening near KHDC, KBTR, and KMCB, and
have included VCSH wording to reflect this. Ceilngs will begin to
drop back into MVFR and fuel alternate range by 06z, and could
further fall into IFR range a few terminals by 12z tomorrow. A band
of thunderstorms may also begin to approach KMCB and KBTR between
12z and 15z tomorrow morning. 32
&&
.MARINE...
A persistent onshore flow of 15 to 25 knots will continue through
Thursday. The long fetch of these winds across the Gulf will result
in high seas of 7 to 9 feet over the open Gulf waters through
Thursday due to a combination of wind waves and swell. Given these
conditions, a Small Craft Advisory is in effect for the open Gulf
waters and Chandeleur and Breton Sounds through Thursday evening.
In the remaining sounds and lakes, small craft should exercise
caution through this period. The persistent onshore flow will also
keep tides 1 to 2 feet above normal levels resulting in some minor
coastal flooding issues through Thursday. A cold front is expected
to push through the waters Thursday evening, and winds will shift to
an offshore component for Friday. As some drier and cooler air
advects in, winds will likely remain elevated at 15 to 20 knots
through Friday night. High pressure will finally settle in over the
weekend, and winds should decrease to 15 knots or less while taking
on a more easterly component. 32
&&
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring river flooding. Monitoring Severe
Thunderstorm Threat for Thursday.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 66 72 53 / 40 50 90 10
BTR 84 66 74 55 / 30 40 90 10
ASD 80 68 76 57 / 20 20 80 20
MSY 82 68 77 59 / 20 20 80 20
GPT 78 67 76 59 / 20 20 90 40
PQL 79 66 76 56 / 10 20 80 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 7 PM CDT Thursday for LAZ040-062-
064-066>070.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Coastal Flood Advisory until 7 PM CDT Thursday for MSZ080>082.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 28, 10:37 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1037 AM CDT Wed Mar 28 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-290345- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1037 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Flood warnings continue along the Mississippi River. Refer to the latest river flood statements for details. A coastal flood advisory is in effect for minor flooding of low lying coastal areas along the Gulf Coast of Mississippi and along the coast of Southeast Louisiana outside levees. Strong winds and rough seas will continue to lead to hazardous conditions for small craft across the open coastal waters of southeast Louisiana and Mississippi. A small craft advisory is in effect for all waters beyond the protected lakes and sounds. There will be a marginal risk of severe thunderstorms late tonight for areas northwest of a line from Baton Rouge to McComb. The primary threat from any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The severe weather threat will expand across all of southeast Louisiana and Southern Mississippi on Thursday. The greatest risk will be for areas along and east of the Interstate 55 corridor and along and north of the interstate 10 corridor. The primary threat from any severe thunderstorms will be damaging wind gusts. However, a brief tornado or two cannot be ruled out. Additionally, some storms could produce locally heavy rainfall, resulting in ponding of water in low lying areas and areas of poor drainage. Hazardous conditions for small craft will persist through Thursday across the open Gulf waters of Southeast Louisiana and Mississippi. Minor coastal flooding along the shores of coastal Mississippi and southeast Louisiana will continue through Thursday. Flood warnings will continue along the Mississippi River through the period. Refer to the latest river flood statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late tonight and Thursday. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:18 PM CDT | River Flood Warning | LIX | Hancock, Pearl River | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2018River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.